Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 227, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2008, 8:38 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2008, 8:38 PM MDT (02:38 UTC)
- Expired
- Jun 25, 2008, 9:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 7:31 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 260239
SVRLBF
NEC031-161-260330-
/O.NEW.KLBF.SV.W.0227.080626T0238Z-080626T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM MDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF GORDON...
* UNTIL 930 PM MDT
* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF SHELL LAKE
STATE WILDLIFE MANAGEMENT AREA TO WATSON LAKE...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF GORDON TO 37 MILES SOUTHEAST OF
RUSHVILLE...AND MOVING EAST AT 24 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SHELL LAKE STATE WILDLIFE MANAGEMENT AREA AND ROCK HILL BY 850 PM
MDT...
MORGAN LAKE BY 900 PM MDT...
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND DIPPING VAT MEADOW BY
905 PM MDT...
MOTHER LAKE BY 915 PM MDT...
HIGHWAY 61 CROSSING THE SNAKE RIVER...INTERSECTION OF HIGHWAY 61
AND SHADBOLT ROAD AND INTERSECTION OF HIGHWAY 61 AND SURVEY VALLEY
ROAD BY 930 PM MDT...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL...AND
DAMAGING WINDS ARE NOW A THREAT AS WELL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
THURSDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4299 10198 4300 10170 4209 10166 4207 10226
4300 10229 4300 10198
TIME...MOT...LOC 0238Z 266DEG 21KT 4289 10212 4224 10213
$$
JWS1 follow-up statement
000
WWUS53 KLBF 260301
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1001 PM CDT WED JUN 25 2008
NEC031-161-260330-
/O.CON.KLBF.SV.W.0227.000000T0000Z-080626T0330Z/
SHERIDAN NE-CHERRY NE-
901 PM MDT WED JUN 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR WESTERN CHERRY AND EASTERN SHERIDAN COUNTIES...
AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD TO 6 MILES NORTH OF MORGAN
LAKE TO 8 MILES SOUTHEAST OF BILLYS LAKE...OR ALONG A LINE EXTENDING
FROM 19 MILES EAST OF GORDON TO 19 MILES SOUTHEAST OF GORDON TO 32
MILES SOUTH OF GORDON...MOVING EAST AT 28 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOTHER LAKE BY 910 PM MDT...
MERRIMAN BY 915 PM MDT...
HIGHWAY 61 MILE MARKER 170 AND INTERSECTION OF HIGHWAY 61 AND
SHADBOLT ROAD BY 920 PM MDT...
HIGHWAY 61 CROSSING THE SNAKE RIVER...INTERSECTION OF HIGHWAY 61
AND SURVEY VALLEY ROAD AND HIGHWAY 61 MILE MARKER 190 BY 925 PM
MDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT
THURSDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA.
LAT...LON 4299 10198 4300 10170 4209 10166 4207 10226
4300 10229 4300 10198
TIME...MOT...LOC 0301Z 264DEG 24KT 4290 10182 4259 10194
4237 10194
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:52 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 25, 7:52 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 852 PM CDT WED JUN 25 2008 .UPDATE... SEVERAL BOUNDARIES OBSERVED IN SFC AND RADAR IMAGERY ARE ACTING TO FOCUS THUNDERSTORM DEVELOPMENT THIS EVENING. ONE BOUNDARY EXTENDS ACROSS THE NORTHERN HALF OF THE CWA...WITH A CLUSTER OF STORMS MOVING EAST INTO SHERIDAN COUNTY. AS A 30-40 KT SOUTHERLY LLJ STRENGTHENS DURING THE NIGHT...UPWARD VERTICAL MOTION...MOISTURE TRANSPORT...AND INSTABILITY WILL BECOME FOCUSED ALONG/NORTH OF THE PREVIOUSLY MENTIONED BOUNDARY. THIS WILL FAVOR INTENSIFICATION OF SHERIDAN COUNTY STORMS /AS WELL AS ACTIVITY IN SOUTHWEST SD/ INTO A SEVERE MCS THAT IS EXPECTED TO MOVE EAST/SOUTHEAST /PER CORFIDI VECTORS/ ACROSS NORTHERN NEBRASKA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 09Z FOR THE NORTHERN HALF OF THE CWA. && .PREV DISCUSSION... /ISSUED 345 PM CDT WED JUN 25 2008/ DISCUSSION... WATER VAPOR IMAGERY SHOWING NEXT WAVE MOVING OVER WY/CO ROCKIES WITH CONVECTION BLOSSOMING ACROSS THE HIGHER TERRAIN THE PAST HOUR OR SO. PERSISTANT AREA OF ACCAS HAS BEEN FLOATING ACROSS SOUTHWEST/SOUTH CENTRAL NEBRASKA THOUGH MUCH OF DAY...ALONG AND NEAR A SFC BOUNDARY LOCATED FROM NEAR OGA BACK INTO ECNTRAL NEB. DEW POINTS HAVE BEEN POOLING ALONG AND JUST SOUTH OF THE FRONT IN THE PLATTE VALLEY AND IS SERVING FOR STRONGER LLVL INSTABILITY AXIS AND EXPECT CONVECTIN TO BECOME MORE SFC BASED IN NEXT FEW HOURS. MAIN SFC LOW LOOKS TO BE OVER SE COLORADO WITH INVERTED TROF/DRYLINE UP INTO NW KS AND THIS IS WHERE CONVECTIN IS GETTING ROOTED ATTM. MAIN CONCERN FOR OUR CWA WILL BE THE TRANSLATION OF CONVECTION TO THE WEST INTO PANHANDLE AND WESTERN NEB THROUGH THE EVENING...AND THE FORMATION OF STORMS ALONG THE SFC BOUNDARY ACROSS SANDHILLS/SOUTHWEST. AS FOR SEVERE SOUNDINGS/SVR PARAMETERS STILL LEAN TOWARD MAINLY A HAIL THREAT...HOWEVER WTIH SFC BOUNDARY ACROSS CENTRAL CWA WOULD HAVE TO BE SOMEWHAT CONCERNED ABOUT ISOLATED TOR POTENTIAL ESPECIALLY WHERE WINDS ARE BACKING NEAR THE HIGHWAY 2 CORRIDOR. WATER VAPOR SHOWING NORTHERN EXTENT OF WAVE MOVING OVER N.WYOMING AND NAM HAS BEEN CONSISTENT FIRING MCS ACROSS WESTERN S.DAKOTA THIS EVENING. AS LOW LEVEL JET INCREASES TONIGHT...CORFIDI VECT VEER MORE TO THE SOUTH AND EXPECT THIS COMPLEX TO MOVE ACROSS NORTHERN CWA DURING THE EARLY MORNING HOURS. NEWEST NAM IS ALSO INDICATING SMALLER COMPLEX DROPPING ACROSS SOUTHWEST NEB LATE THIS EVENING. THE MAIN CONCERN WITH THIS SCENARIO IS HIGH RUNNING CREEKS ACROSS FRONTIER COUNTY WHICH ARE RECEDING. ANY ADDITIONAL HEAVY RAIN THREAT COULD CAUSE SOME TROUBLE AS NEAR SATURATED CONDITIONS MOST LIKELY EXIST ACROSS THIS PORTION OF CWA. GOES DERIVED PRODUCTS SHOW THE MAIN PLUME JUST EAST OF CWA...SO LACK OF CONFIDENCE IN QPF HAS LED ME NOT TO ISSUE HYDRO WATCH ATTM. DO LIKE NAM SOLN FOR THURSDAY WITH MCS MOST LIKELY PUSHING BOUNDARY BACK INTO CWA WHICH WILL SERVE FOR FOCUS AGAIN THURSDAY AFTERNOON. SHEAR PROFILES AND INSTABILITY LOOKS QUITE A BIT MORE IMPRESSIVE ACROSS NORTHERN CWA AND ANOTHER BUSY NIGHT LOOKS LIKELY. SECONDARY CONCERN WILL BE TEMPERATURES. EASTERLY FLOW NORTH OF BOUNDARY SHOULD LIMIT TEMPS SOMEWHAT...BUT STRONG THERMAL RIDGE LOOKS TO BE SETTING UP ACROSS SOUTHERN CWA AHEAD OF FRONT DROPPING IN FROM NW HIGH PLAINS. GUIDANCE IS IN TRIPLE DIGITS AND WITH 90S STRUGGLING ACROSS MUCH OF CWA THIS YEAR WENT TOWARD THE COOLER MAV GUIDANCE...BUT FAR SW TEMPS COULD EASILY GET INTO UPPER 90S WITH NEW RUNS TRENING TO MORE OF A WESTERLY LLVL FLOW. THIS WILL NEED TO BE ANALYZED TOMORROW MORNING AFTER CONVECTION TRENDS/SFC BOUNDARY HAS BEEN BETTER HANDLED. MUCH STRONGER SYSTEM DROPS THROUGH NORTHERN PLAINS TOMORRW NIGHT INTO FRIDAY AS PIECE OF HIGH LATTITUDE VORTEX COMBINES WITH WESTERN WAVE. MODELS IN FAIR AGREEMENT WITH MOVING THIS LOW OVER GREAT LAKES AND CARVING DEEP TROF OVER EASTERN CONUS AND ALLOWING WESTERN RIDGE TO BUILD. AIRMASS ROTATING AROUND EASTERN VORTEX AND DROPPING INTO PLAINS ON NORTHERLY FLOW LOOKS DRIER AND COOLER AND SOME BREAK IN ACTION LOOKS TO TAKE PLACE LATE WEEK INTO THE WEEKEND. THE STRONGER NW FLOW LOOKS TO BE JUST EAST OF MO VALLEY SO KEPT QUIET WX IN PLACE FOR NOW. WHEN RIDGE BEGINS TO BREAK DOWN BY TUESDAY INTO MIDWEEK...MORE ACTIVE AND WARMER CONDITIONS SHOULD RETURN. AVIATION... AVIATION FORECAST CENTERED ON CONVECTION THIS AFTERNOON AND TONIGHT ALONG THE FRONT. MODEL FORECASTS AND LATEST SURFACE ANALYSIS SHOW BEST CHANCE OF CONVECTION THIS AFTERNOON JUST EAST AND SOUTH OF NORTH PLATTE. KEPT THUNDERSTORMS OUT OF KVTN TILL 2Z OR AFTER... TONIGHT AS A SHORT WAVE APPROACHES FROM THE WEST. THUNDERSTORMS ADDED EARLIER TO KLBF NEAR THE FRONT WITH A SECONDARY CHANCE AGAIN LATE TONIGHT. OTHERWISE VFR CONDITIONS EXPECTED OVER THE AREA THE NEXT 24 HOURS. FOG NEAR KLBF POSSIBLE BUT NOT EXPECTED ATTM AROUND 10Z/26. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 4 AM CDT /3 AM MDT/ THURSDAY FOR NEZ004>010-023>029-094. && GARNER/13/HIRSCH
Hazardous weather outlook, Jun 25, 4:58 PM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 558 PM CDT WED JUN 25 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-262300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 558 PM CDT WED JUN 25 2008 /458 PM MDT WED JUN 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERAL BOUNDARIES RESIDING ACROSS THE AREA THIS EVENING WILL SET THE STAGE FOR ANOTHER CHANCE OF SEVERE WEATHER TONIGHT. THE FIRST BOUNDARY...A WARM FRONT ACROSS SOUTHERN AND SOUTHWEST NEBRASKA...INTO THE SOUTHERN PANHANDLE...HAS ALLOWED LOW LEVEL MOISTURE TO INCREASE ALONG AND NORTH OF IT. THIS MOISTURE...COMBINED WITH RELATIVELY COOL TEMPERATURES ALOFT...HAS CREATED AN UNSTABLE ATMOSPHERE ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA. AN UPPER LEVEL DISTURBANCE WILL THEN MOVE ACROSS THIS SAME AREA TONIGHT...LIKELY CREATING THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. ANOTHER BOUNDARY...LOCATED ACROSS NORTHERN NEBRASKA...COULD ALSO BE A FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS WITH ANY THUNDERSTORMS THAT DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. IN ADDITION...VERY HEAVY RAINFALL ACROSS THE SOUTHERN HALF OF NEBRASKA IS POSSIBLE. THERE IS AN ISOLATED CHANCE FOR TORNADOES TO DEVELOP NEAR ONE OF THE RESIDING BOUNDARIES AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE POTENTIAL FOR SEVERE WEATHER WILL REMAIN ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA AGAIN THURSDAY AS THE AFOREMENTIONED WARM FRONTAL BOUNDARY SHIFTS NORTHWARD. LOW LEVEL MOISTURE WILL REMAIN HIGH ALONG AND NORTH OF THE FRONT AND WILL ASSIST IN MAKING A VERY UNSTABLE ATMOSPHERE BY THURSDAY AFTERNOON. ANOTHER UPPER LEVEL DISTURBANCE WILL INTERACT WITH THE FRONT AND UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS BY LATE IN THE AFTERNOON INTO THE EVENING. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE POSSIBLE...MAINLY ALONG AND NORTH OF INTERSTATE 80 FROM OGALLALA TO BRADY. ISOLATED TORNADOES WILL ALSO BE POSSIBLE FROM LATE THURSDAY AFTERNOON INTO THE EVENING. OTHER THUNDERSTORMS WILL DEVELOP THROUGH THE EVENING AS WELL. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION ON FRIDAY EARLY IN THE DAY...SERVING TO LESSEN THUNDERSTORM DEVELOPMENT INTO SATURDAY AND SUNDAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE TOWARD THE FIRST OF THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. IN ADDITION...REPORTS OF HEAVY RAINFALL WILL ALSO BE NEEDED THROUGH THE NIGHT...INCLUDING REPORTS OF FLOODING SHOULD THE HEAVY RAINFALL MATERIALIZE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Local storm report, Jun 25, 8:37 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 31 SSW GORDON 42.39N 102.44W
06/25/2008 E0.88 INCH SHERIDAN NE PUBLIC
&&
SPRINGERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Jun 25, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jun 25, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jun 26, 1:55 AM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Jun 26, 4:34 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 41 min |
| Jun 26, 5:07 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 38 min |
| Jun 26, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Jun 26, 5:25 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Grant | 50 min |
| Jun 26, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
| Jun 26, 5:38 PM MDT | Tornado Warning | LBF | Cherry | 37 min |
| Jun 26, 5:46 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 29 min |
| Jun 26, 5:50 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 40 min |
| Jun 26, 5:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, McPherson | 52 min |
| Jun 26, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.